MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-L
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The prosthesis in question has been returned for evaluation.The manufacturer will submit a follow up report at the completion if the investigation or in case any new information is received.
 
Event or Problem Description
The manufacturer was informed of an intraoperative explant involving a perceval plus sutureless aortic heart valve, size l, which occurred on (b)(6) 2025 during a combined avr + cabg surgery (3 vessels) performed through full sternotomy.Reports indicate that after implantation, performed following the cabg procedure, the valve exhibited paravalvular leakage in the left coronary sinus.As a result, the prosthesis was explanted and re-implanted during the same procedure.However, following the second implantation, the valve developed a central leak and appeared stretched, leading to another explantation without reported complications.Based on the information received, the patient¿s native valve was tricuspid with no abnormal geometries identified and no difficulties were encountered in sizing or positioning the prosthesis.It was noted that at the intra-operative tee the perceval valve was appearing slightly above the annulus on the rcs.Reportedly, the prosthesis was ultimately replaced with a sutured biological valve from a different manufacturer (abbott, epic max 23mm) and the patient was discharged to a rehabilitation facility on day 10 post surgery with a reported excellent outcome.The patient's relevant medical history includes mi i°, supraventricular extrasystole, postoperative paroxysmal atrial fibrillation, type 2 diabetes mellitus (hba1c at 7.5%), arterial hypertension, hyperlipidemia.Patient's current medication regimen consists of ass 100mg (1-0-0), simvastatin 40mg (0-0-1), metformin 1g (1-0-1), bisoprolol 5mg (1-0-0), amlodipine 5mg (0-0-1), and candesartan 16mg (1-0-0).
 
Additional Manufacturer Narrative
Updated sections b4, g3, g6, h2, h3, h6, h11.The pvf-l valve was returned to the manufacturer for evaluation and was received in a plastic jar filled with an unknown liquid.After decontamination, the valve was visually inspected and no elements of non-conformity were identified according to the specifications in terms of geometrical aspects.The prosthesis appeared to be in generally good condition, although the leaflets were found to be slightly more rigid than usual, reasonably due to the preservation conditions after explant.A dimensional analysis was conducted to ensure the device met the specifications.Both the valve inflow skirt and the sinusoidal structures were found to be compliant.In order to attempt to replicate the reported paravalvular leak, which was not detected though at the second implant attempt, simulations of collapsing, deployment and ballooning phases were performed using the returned pvf-l valve and a demo accessory kit, according to the indications included in the device ifu.In particular, the deployment and ballooning phases were performed in a silicon aortic root (size 25) reinforced at the annulus level with an o-ring.During the simulation of the valve deployment, no problems were encountered during the release and ballooning phase: the sealing at the annulus level was guaranteed; thus, the valve remained fixed within the annulus.Then, inserting some water in the aortic root from the outflow side, no paravalvular leaks were observed.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.To investigate the reported central leak following the second implant attempt, hydrodynamic testing was performed.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction was 8.0 % , which is below the requirement of iso 5840 (rf% < 15%) for a prosthesis of equivalent size.No opening or coaptation anomalies were detected in normotensive conditions.As per the manufacturer's standard practice, the hydrodynamic testing was then repeated in hypotensive conditions to simulate possible aortic pressures representative of the weaning phase.In these conditions it was possible to reproduce a slight opening in the centre of the leaflets which reasonably corresponds to the situation observed intra-operatively.It is important to emphasize that, as previously explained, this condition does not reflect the valve¿s behaviour under normal operating conditions.Additionally, the slight stiffness observed in the leaflets of the returned prosthesis may have contributed to the slight opening that was noted.As such, a device deficiency can be excluded as a cause of the reported event, as further proved by the review of the images of the steady flow test performed prior to the release of the valve, which showed no evidence of anomalous behaviour.Based on the analyses carried out, it is therefore possible to exclude the relationship between the reported event and a possible deficiency of the involved device.According to the manufacturer¿s experience, the most plausible cause may be related to the positioning of the implant, as noted in the information reported by the implanting surgeon, where it was highlighted that intraoperative tee revealed a perceval prosthesis which appeared slightly above the annulus at the right coronary sinus (rcs).However, since the diagnostic images were not provided to the manufacturer, this cannot be definitively confirmed.As a final remark, it should be noted that, according to the device¿s ifus, a removed perceval plus prosthesis must not be re-implanted, because its integrity is no longer ensured.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key22156745
Report Number3004478276-2025-00140
Device Sequence Number15624141
Product Code LWR
UDI-Device Identifier08022057015389
UDI-Public(01)08022057015389(240)PVF-L(17)280913
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-L
Device Catalogue NumberPVF-L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale